Multiple labial melanotic macules occurring after topical application of calcineurin inhibitors

Vivian Y. Shi, Jayne S Joo, Victoria R. Sharon

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Topical calcineurin inhibitors are widely used to treat inflammatory dermatoses for their steroid-sparing advantage. Herein, we report a patient with chronic lip dermatitis who developed multiple labial melanotic macules after application of tacrolimus 0.1% ointment and pimecrolimus 1% cream. Prior and current reports raise concerns for potential development of pigmented lesions associated with topical calcineurin inhibitor use. These reports highlight the need for careful risk-benefit assessment when prescribing topical calcineurin inhibitors for inflammatory dermatoses, especially when used on sun-exposed sites.

Original languageEnglish (US)
JournalDermatology Online Journal
Volume20
Issue number8
StatePublished - 2014

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Multiple labial melanotic macules occurring after topical application of calcineurin inhibitors'. Together they form a unique fingerprint.

  • Cite this